Searchable abstracts of presentations at key conferences in endocrinology
Endocrine Abstracts (2018) 56 P319 | DOI: 10.1530/endoabs.56.P319

34 views


1Department of Endocrinology of School of Medcine, Kırıkkale, Turkey; 2Department of Oncology of School of Medcine, Kırıkkale, Turkey.


Introduction: Hypoglycemia is defined as a reduction in plasma glucose concentration to a level that may induce symptoms such as sweating, shaking, palpitation, headache, blurry vision, loss of consciousness, seizure, coma. We present a case with hypoglycemia which is due to the use of exogenous insulin.

Case presentation: A 72-years-old patient with Alzheimer disease who was admitted to the emergency clinic because of unconsciousness.Plasma glucose was 25 mg/dl at this time and concurrently measured insulin and C-peptide value were >1000 uU/ml and 0.31 ng/ml, respectively.The patient’s plasma glucose was increased and consciousness was improved by intravenous dextrose. Injection areas were observed in the skin of the abdomen on physical examination.Present findings supported hypoglycemia which was associated with the use of exogenous insülin. However, patient’s relatives denied the use of exogenous insülin.Insulin antibody was screened to exclude autoimmune hypoglycemia. Insulin antibody was not detected. The patient was followed up, insulin and C-peptide levels returned to normal 10 days later (insulin 11.22 and C-peptide 4.41 ng/ml)

Conclusion: Exogenous administration of insulin results an increase on insulin levels without a concomitant increase in the C-peptide level.Factitious hypoglycemia should be kept in mind especially in elderly patients in need of care for others.

Volume 56

20th European Congress of Endocrinology

Barcelona, Spain
19 May 2018 - 22 May 2018

European Society of Endocrinology 

Browse other volumes

Article tools

My recent searches

No recent searches.

My recently viewed abstracts